Apr 7, 2003
I was recently prescribed Klonopin for an anxiety attack I suffered. At the same time I began a new reigme for HIV, it consisted of Kaletra, Combivir and Tenofivir. After two weeks I began having some serious memory issues, amnesia and recalling faces from the past. It is was frightening!Because I couldn't remember names! I stopped the Klonopin, and my memory is getting better. How long will it take for the side effects to subside? Or for the Klonopin to leave my system entirely?
Response from Dr. Horwath
Klonopin (clonazepam) is very effective for the treatment of anxiety symptoms. Unfortunately, memory impairment is sometimes an adverse reaction with clonazepam. Your memory problems should continue to improve steadily over the next few weeks. If memory problems persist beyond that time, then another cause should be considered, and you should consult your physician to rule out other causes.
Of note, one of the components of Kaletra is ritonavir, which is known to inhibit the metabolism of clonazepam. It may be that the combination of these two medications resulted in higher than expected clonazepam levels, and aggravated the adverse memory effects.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.